Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Pravastatin cause leg and feet cramps?

hello, I have been on statins for 30 years. In the last 6 months my doctor increased dosage of Pravastatin to 80mg. During this time I experienced muscle cramps daily in feet and sometimes also in calves. I also seem to have edema especially in ankles. I stopped taking statin on Thursday. I m seeing signs of neuropathy too and I am just tired of being achy and in pain. Any suggestions?
Wed, 14 Sep 2016
Report Abuse
General & Family Physician 's  Response
HI, thanks for using healthcare magic

The statin could definitely be the cause of the pain. These are well known to cause muscle aches and pain.

When the medication is discontinued, the pain would normally decrease after a few weeks.
Since you did not have any previous problems with the medication, it is possible , that if the dose is reintroduced at a reduced dose(after an appropriate time period), that you would be fine.

I hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

every now and then i get these awful twitches all over my face. I haven t had them for 2 or 3 weeks now and just yesterday they started again. It...